MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL COMPONENT OPTION FOR CEMENTED USE ONLY SIZE F RIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMORAL COMPONENT OPTION FOR CEMENTED USE ONLY SIZE F RIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988); Noise, Audible (3273)
Health Effect - Clinical Codes Failure of Implant (1924); Damage to Ligament(s) (1952); Pain (1994); Local Reaction (2035); Joint Laxity (4526); Metal Related Pathology (4530)
Date of Event 03/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Foreign country: (b)(6).The customer has indicated that the product will not be returned to zimmer biomet for investigation, as the location of the device is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent a knee surgery.Subsequently, it was discovered approximately 1.5 years later that there was a fracture of "hinge post", which is part of the femoral component and the patient underwent a revision surgery approximately 5 months later due to material failure.Patient hangs it possibly together with great stress as patient had an insufficient extensor apparatus.The break in the component must be the result of metal fatigue.However, it is very early that this happens only 1.5 years after primary insertion of the prosthesis.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was further reported through patient¿s medical records that the patient was revised due to pain, fracture of the rotating hinge post, and metallosis.During the revision, the surgeon noted the fractured hinge post was located anteriorly in the knee, and a smaller fragment was depressed into the polyethylene.Superficial wear was noted on the femoral component and also metallosis was noted under the femoral component.The femoral components and articular surface were revised without complication.The surgeon noted that the extensor mechanism will likely need additional surgical intervention on a later date.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: 00588006014 - articular surface with hinge post extension screw enclosed do not discard size f 14 mm height - 63492976 00598801016 - stem extension straight 16mm dia x 100mm length(combined length 145mm) - 64196723 00588000500 - tibial component precoat size 5 - 64045813 00597206529 - all poly patella standard size 29 mm diameter 8.0 mm thickness cemented - 63534848 00598801014 - stem extension straight 14mm dia x 100mm length(combined length 145mm) - 64235589 4711500396-3 - optipac 60 refob bone cmt r-3 - 836ba09225 the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-01444.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided pictures identified foreign material on the implant and a broken post.The dhr was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: patient noticed pain and metallic grinding; femur well fixed, fracture of threaded hinge post; tibia well fixed; articular surface wear, pronounced metallosis noted throughout knee, large fragment of fracture hinge post located anteriorly in the knee, smaller fragment depressed into the articular surface; remaining part of the hinge post mechanism cannot prevent hyperextension; superficial wear noted on the femoral component; tibia undamaged; femoral and articular surface revised without complication.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL COMPONENT OPTION FOR CEMENTED USE ONLY SIZE F RIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11820767
Report Number0001822565-2021-01326
Device Sequence Number3223703
Product Code JWH
UDI-Device Identifier00889024199170
UDI-Public(01)00889024199170(17)220731(10)63556176
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberN/A
Device Catalogue Number00588001602
Device Lot Number63556176
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer05/21/2021
05/27/2021
06/16/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date05/27/2021
06/08/2021
06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient Weight95